MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CARESITE®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. CARESITE®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 415122-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number 400701066.The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: issue delivering chemotherapy.Was there any patient/user harm because of the incident? if so, please provide further clinical information such as patient outcome and any additional therapy required as a result.Yes.Patient was connected to chemotherapy treatment which was to be infused over 48 hours.Chemotherapy treatment had leaked onto patient.Cytotoxic drug exposed to patient.Required assistance from 24 hour triage line and treatment was stopped until patient could attend the following day.Patient treatment delayed another 24 hours for full completion.Which procedure was being carried out at the time? delivery of 48 hour chemotherapy infusion.Was there any delay to the procedure because of this incident? if so, please quantify as accurately as possible.Yes.Patient treatment was delayed by additional 24 hours.Was there any patient/user harm because of the incident? if so, please provide further clinical information such as patient outcome and any additional therapy required as a result.No patient/user harm.Leak was visibly noted by staff.Which procedure was being carried out at the time? antibiotic administration and portacath flush.Was there any delay to the procedure because of this incident? if so, please quantify as accurately as possible.Minor delay as had to find a suitable, working bung.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Two (2) used samples and six (6) photos were submitted to the manufacturer for evaluation.Through visual examination of the photos, it was observed that all six images depict a caresite valve connected to a syringe, with leakage occurring at the connection point between the valve and the syringe.Through visual examination of the returned samples, one sample was observed to have a vertical crack on the threads of the caresite body.This sample was subjected to leakage testing, which failed, as leakage was observed coming from the crack on the threads of the caresite body.The second sample was also tested for leakage and no leakages or abnormalities were observed.While an exact root cause could not be determined, review of the complaint samples and manufacturing records suggests that the defect did not originate from a failure in the manufacturing process.Based on these findings, the most likely potential cause of the defect is excessive force being placed on the valve during use.A review of the non-conformance system database was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CARESITE®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21645568
Report Number2523676-2025-00261
Device Sequence Number7625197
Product Code FPA
UDI-Device Identifier04046964115998
UDI-Public(01)04046964115998(11)241028(17)270930(10)0061966918
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number415122-01
Device Lot Number0061966918
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown